Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 53, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2003, 4:11 PM CDT for Waushara County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 2, 2003, 4:30 PM CDT
- In force
- 19 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 80 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859 WUUS53 KGRB 022111 SVRGRB WIC137-022130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 410 PM CDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WAUSHARA COUNTY IN WISCONSIN * UNTIL 430 PM CDT * AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR WEST BLOOMFIELD. THAT PLACES IT 12 MILES SOUTH OF WAUPACA. IT WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WEST BLOOMFIELD BY 420 PM TUSTIN BY 425 PM IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4424 8907 4406 8911 4408 8889 4424 8891 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:15 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 2, 3:15 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT SAT AUG 2 2003 PRECIP CHCS WITH UPPER LOW CONTINUE TO BE THE MAIN FCST CONCERN. UPPER LOW CONTINUED TO SPIN NR THE TIP OF THE MN ARROWHEAD...WITH ONE S/W TROF MOVG INTO WSTRN WI...AND ANOTHER MOVG THROUGH S ONTARIO. NMRS SHRA/TSRA WERE NOTED ACROSS NE MN AND THE NW 1/2 OF WI. VERY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS HAVE BEEN REPORTED WITH THE SLOW MOVG STORMS. THE UPPER LOW IS FCST TO DROP SOUTH THROUGH WI TONIGHT INTO SUNDAY. EXPECT WIDESPREAD TSTM ACTIVITY TO DECREASE TO SCT SHOWERS BY MID- EVENING. MOSTLY CLOUDY SKIES OVERNIGHT SHOULD PREVENT WIDESPREAD DENSE FOG FROM DEVELOPING...BUT STILL EXPECT AREAS OF FOG. ON SUNDAY...THE LOW WILL PASS RIGHT THROUGH THE FA...SO LIKELY POPS SEEM WARRANTED. WILL KEEP SCT DIURNAL SHOWER ACTIVITY GOING THROUGH TUES...ALONG WITH THE THREAT OF LATE NIGHT AND EARLY MORNING FOG. DRY WX IS ANTICIPATED FOR THE REST OF THE WORK WEEK. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 2, 11:30 AM CDT, 4 hours 41 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1130 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING...WITH ISOLATED SHOWERS AND THUNDERSTORMS OVERNIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL IN A SHORT PERIOD OF TIME THIS AFTERNOON AND THIS EVENING. LATER TONIGHT...PATCHY DENSE FOG...WHICH WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF MILE...IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY. SOME OF THE STRONGER STORMS MAY CONTAIN HAIL...GUSTY WINDS...AND HEAVY RAINS SUNDAY AND MONDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ECKBERG WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Aug 2, 3:07 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT SAT AUG 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 3 N OF MISHICOT WI WIND DAMAGE
08/02/03 MANITOWOC TREE DOWN. REPORTED BY SKY
WARN OBSERVER.
SACLocal storm report, Aug 2, 3:20 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CDT SAT AUG 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 3 E GREEN BAY WI .75 INCH HAIL
08/02/03 BROWN REPORTED BY TV 5
METEOROLOGIST.
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:56 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 34 min |
| Aug 2, 3:44 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 46 min |
| Aug 2, 5:37 PM CDT | Flash Flood Warning | GRB | Calumet, Outagamie, Winnebago | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.